Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 60, NWS Little Rock, AR

June 7, 2021Garland County, Hot Spring County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 7, 2021, 4:47 PM CDT for Garland County, Hot Spring County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 4:47 PM CDT (21:47 UTC)
Expired
Jun 7, 2021, 7:50 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Hot Spring County, AR

The radar

The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2401 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

901 
WGUS54 KLZK 072147
FFWLZK
ARC051-059-080100-
/O.NEW.KLZK.FF.W.0060.210607T2147Z-210608T0050Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
447 PM CDT Mon Jun 7 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southern Garland County in central Arkansas...
  Northwestern Hot Spring County in southwestern Arkansas...

* Until 750 PM CDT.

* At 447 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Hot Springs, Hot Springs Village, Rockwell, Hot Springs Memorial 
  Field, Hot Springs National Park, Lofton, Bismarck, Oaklawn 
  Racetrack, Pettyview, Red Oak, Hempwallace, Gulpha Gorge, De 
  Roche, Sunshine, Pearcy, Lake Catherine State Park and Point Cedar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3442 9340 3464 9298 3449 9281 3425 9318
      3425 9320 3428 9320 3428 9330

FLASH FLOOD...RADAR INDICATED

$$

51

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:10 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 7, 3:10 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
310 PM CDT Mon Jun 7 2021

.SHORT TERM...Tonight Through Wednesday
An upper low pressure area is centered over Missouri. With an upper
high over the southeast U.S., the upper low will not move much
tonight through Tuesday. The low will move into the southern Great
Lakes region Wednesday.

The Flash Flood Watch continues. Unsettled weather will continue
through the short term. Expect scattered showers and thunderstorms
to become likely at times through Wednesday. Some thunderstorms
will produce heavy rain at times. Models remain consistent with
producing 3-5 inches of rainfall through Wednesday across central
and south Arkansas. PWAT values are 1.5 to 2 inches over the area
indicating a very moist airmass over the state. These
thunderstorms will be efficient rainfall producers and flash
flooding will be possible.

Lows tonight and Tuesday night will be in the mid 60s to lower 70s.
Highs Tuesday will be in the lower to mid 80s, and in the mid to
upper 80s Wednesday.

&&

.LONG TERM...Wednesday Night Through Monday
Temperatures look to remain rather warm, but seasonal through much
of the long term period. H500 ridging located SE of the Four Corners
region will attempt to expand northeastward with time but persistent
troughing across the eastern US will limit any eastward progress.

Locally, this will provide a divide for the state with precip
chances lingering across the east with drier conditions for western
sections. Temperatures may approach 90 F for much of the state Fri-
Sat when the ridge looks to be the most influential. By late weekend
into the early part of next week, troughing across the eastern US
may push back westward against the ridge which could provide
widespread rain chances and cooler temps by a few degrees.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     67  81  69  84 /  90  90  70  60
Camden AR         69  83  71  88 / 100  80  50  30
Harrison AR       65  80  67  84 /  80  80  50  50
Hot Springs AR    67  81  69  86 /  90  90  60  40
Little Rock   AR  69  81  70  86 /  90  90  70  50
Monticello AR     70  84  72  87 / 100  80  60  50
Mount Ida AR      67  81  68  86 /  90  90  50  30
Mountain Home AR  67  82  68  85 /  80  90  50  60
Newport AR        70  82  70  84 /  90  90  80  70
Pine Bluff AR     70  83  71  86 /  90  90  70  50
Russellville AR   67  81  69  85 /  90  90  70  40
Searcy AR         68  82  70  85 /  90  90  80  60
Stuttgart AR      71  83  73  85 /  90  90  80  60
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley-
Calhoun-Clark-Cleburne-Cleveland-Conway-Dallas-Desha-Drew-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Jefferson-
Johnson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-
Pike-Polk-Pope-Prairie-Pulaski-Saline-Scott-Van Buren-White-
Woodruff-Yell.

&&

Short Term...51 / Long Term...67
Hazardous weather outlook, Jun 7, 3:58 AM CDT, 12 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
358 AM CDT Mon Jun 7 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
358 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms are expected through the
period with locally heavy rain possible. Several inches of rain
have fallen across a good part of the state over the past day or
so leaving the ground saturated in many areas.

Rainfall amounts could surpass three inches for much of central
and southern Arkansas through tonight leading to flash flooding
concerns. These concerns will be heightened in those areas that
have already experienced heavy rain. Area streams and rivers will
likely see some rises as the water drains off.

While a strong storm or two cannot be ruled out, widespread severe
weather is not expected and the main concern will continue to be
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional periods of rain, locally heavy, are expected Tuesday
and into Tuesday night. Several more inches of rain could fall on
saturated ground leading to additional flash flooding concerns.

Come Wednesday, a stagnant, summertime pattern is expected to
develop follow a period of heavy and persistent rainfall in the
short term. Daily chances for afternoon showers and a few
thunderstorms will prevail, with an occasional strong storm,
however no organized severe weather is anticipated. Afternoon
temperatures will be on the rising trend, with highs beginning to
approach 90F, along with muggy and sweltering conditions settling
in.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/232

In the hours before

Special weather statement, Jun 7, 1:33 PM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Jun 7 2021

ARZ052-053-071915-
Pike AR-Clark AR-
133 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLARK AND PIKE
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corinth, or near Nashville, moving northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro...                   Glenwood...
Daisy...                          Narrows Dam...
Daisy State Park...               Crater Of Diamonds State Park...
Bear Creek Public Use Area...     Salem in Pike County...
Shawmut...                        Pike City...
Nathan...                         Kirby...
Highland in Pike County...        Roy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.

LAT...LON 3416 9382 3435 9362 3434 9358 3411 9337
      3398 9364 3398 9367 3400 9370 3400 9374
      3401 9375 3401 9382
TIME...MOT...LOC 1832Z 234DEG 23KT 3400 9384

62
Special weather statement, Jun 7, 2:11 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
211 PM CDT Mon Jun 7 2021

ARZ066-067-071945-
Calhoun AR-Ouachita AR-
211 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALHOUN AND
SOUTHEASTERN OUACHITA COUNTIES UNTIL 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm over
Louann, or near Smackover, moving northeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Camden...                         Louann...
Cullendale...                     Highland Industrial Park...
East Camden...                    Delhi...
Kirkland...                       Harmony Grove...
Frenchport...                     Elliot...
Cross Roads in Ouachita County... Fairview in Ouachita County...
Locust Bayou...                   Warner...
Woodberry...                      Standard Umpstead...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.

LAT...LON 3337 9271 3339 9275 3337 9279 3337 9287
      3338 9291 3338 9292 3371 9278 3358 9250
      3337 9268
TIME...MOT...LOC 1910Z 210DEG 21KT 3341 9281

67
Local storm report, Jun 7, 2:41 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FUNNEL CLOUD     GUM SPRINGS             34.06N  93.10W
06/07/2021                   CLARK              AR   LAW ENFORCEMENT

            AN ARKANSAS STATE TROOPER REPORTED A FUNNEL CLOUD AT
            GUM SPRINGS SOUTH OF HIGHWAY 26.

&&

EVENT NUMBER LZK2100660

57
Special weather statement, Jun 7, 3:59 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Little Rock AR
359 PM CDT Mon Jun 7 2021

ARZ053-062-066-067-072145-
Calhoun AR-Clark AR-Dallas AR-Ouachita AR-
359 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLARK...WEST CENTRAL
CALHOUN...SOUTHWESTERN DALLAS AND OUACHITA COUNTIES UNTIL 445 PM
CDT...

At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bluff City to near Poison Springs State
Park to Stephens. Movement was east at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Camden...                         Stephens...
Sparkman...                       Chidester...
Louann...                         Whelen Springs...
Poison Springs State Park...      Cullendale...
White Oak Lake State Park...      Highland Industrial Park...
East Camden...                    Amy...
Harmony Grove...                  Ouachita...
Reader...                         Vaden...
Frenchport...                     Elliot...
Fairview in Ouachita County...    Warner...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Arkansas.

LAT...LON 3337 9271 3339 9275 3337 9279 3338 9312
      3378 9310 3379 9313 3382 9314 3380 9318
      3382 9320 3383 9322 3396 9287 3370 9269
      3357 9267 3337 9270
TIME...MOT...LOC 2059Z 255DEG 29KT 3374 9322 3360 9309 3348 9304 3340
9305

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:36 PM CDTFlash Flood WarningLZKDrew119 min
Jun 7, 2:49 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more4 days
Jun 7, 3:27 AM CDTSpecial Weather StatementLZKClark48 min
Jun 7, 3:54 AM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita51 min
Jun 7, 4:28 AM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas, Grant, Ouachita47 min
Jun 7, 4:30 AM CDTFlash Flood WarningLZKClark, Dallas, Ouachita, Pike2 hr
Jun 7, 5:04 AM CDTSpecial Weather StatementLZKCleveland, Jefferson, Lincoln41 min
Jun 7, 5:52 AM CDTSpecial Weather StatementLZKJefferson, Lincoln38 min
Jun 7, 10:32 AM CDTRiver Flood WarningLZKSaline33 hr
Jun 7, 10:39 AM CDTRiver Flood WarningLZKCalhoun, Ouachita10 days
Jun 7, 10:42 AM CDTRiver Flood WarningLZKClark, Hot Spring46 hr
Jun 7, 1:33 PM CDTSpecial Weather StatementLZKPike42 min
Jun 7, 1:46 PM CDTSevere Thunderstorm WarningLZKClark, Pike44 min
Jun 7, 2:11 PM CDTSpecial Weather StatementLZKOuachita34 min
Jun 7, 2:13 PM CDTTornado WarningLZKClark, Montgomery, Pike47 min
Jun 7, 2:32 PM CDTTornado WarningLZKClark, Hot Spring43 min
Jun 7, 2:37 PM CDTTornado WarningLZKClark, Pike38 min
Jun 7, 2:49 PM CDTTornado WarningLZKClark, Garland, Hot Spring, Montgomery, Pike41 min
Jun 7, 3:10 PM CDTTornado WarningLZKClark, Hot Spring50 min
Jun 7, 3:13 PM CDTTornado WarningLZKGarland, Hot Spring35 min
Jun 7, 3:20 PM CDTTornado WarningLZKCalhoun, Dallas, Ouachita28 min
Jun 7, 3:25 PM CDTTornado WarningLZKClark, Garland, Hot Spring35 min
Jun 7, 3:27 PM CDTTornado WarningLZKClark, Dallas29 min
Jun 7, 3:43 PM CDTTornado WarningLZKCalhoun, Ouachita32 min
Jun 7, 3:54 PM CDTTornado WarningLZKClark, Hot Spring9 min
Jun 7, 3:57 PM CDTTornado WarningLZKClark, Hot Spring30 min
Jun 7, 3:59 PM CDTSpecial Weather StatementLZKOuachita46 min
Jun 7, 4:15 PM CDTSevere Thunderstorm WarningLZKCalhoun, Clark, Dallas, Grant, Hot Spring, Ouachita45 min
Jun 7, 4:15 PM CDTTornado WarningLZKCalhoun, Ouachita30 min
Jun 7, 4:19 PM CDTFlash Flood WarningLZKClark, Hot Spring3 hr
Jun 7, 4:35 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Ouachita40 min
Jun 7, 4:56 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Garland, Grant, Hot Spring, Saline49 min
Jun 7, 5:02 PM CDTTornado WarningLZKCalhoun, Cleveland, Dallas8 min
Jun 7, 5:04 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas, Drew, Grant and 2 more41 min
Jun 7, 5:25 PM CDTSevere Thunderstorm WarningLZKBradley, Desha, Drew, Lincoln50 min
Jun 7, 5:39 PM CDTSevere Thunderstorm WarningLZKBradley, Cleveland, Drew, Grant, Jefferson, Lincoln and 3 more36 min
Jun 7, 5:52 PM CDTSpecial Weather StatementLZKPulaski, Saline38 min
Jun 7, 6:07 PM CDTSevere Thunderstorm WarningLZKArkansas, Desha, Jefferson, Lincoln, Lonoke, Monroe and 1 more53 min
Jun 7, 6:10 PM CDTSpecial Weather StatementLZKLonoke50 min
Jun 7, 6:51 PM CDTSpecial Weather StatementLZKLonoke, Prairie, Pulaski, White39 min
Jun 7, 6:52 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff38 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.